Yes I have Back and Neck Pain, Are there any Meds that are not Addictive or that are easy to get off of when you need to Besides Oxycotion , Percocet , Hydrcodine. If you have any Information sure would be Nice
There are no opiates that are easy to come off of after long term use. Even Ultram can make you become dependent and has risk of seizures if taken in large amounts or stopped suddenly. Anything like this would need to be tapered down gradually after long term use so there will not be horrible wd's. The only pain relievers that are non-opiate and nonaddictive are otc meds like Ibuprophen, acetaminophen, and naproxen.
There are no good answers when something stronger than an otc is needed. The fact is when taken for longer than a few weeks anything with opiates are potentially addictive and hard to come off of.
I have found that some medication is easy to stop while others are difficult. Different people may have problems with different medications to others, so unfortunately there isn't much in the way of general advice that may be given. I have quit tramadol a couple of times, each after a few months of use, and I had classic withdrawal symptoms of fever/chills, aching joints and feeling generally out of sorts. Then again, that was only for a few (unpleasant) days. On the other hand, I've stopped using doloxene with no problems, and similarly for panadeine forte. My most recent foray into stopping is lyrica - a range of symptoms including the night sweats and great difficulty getting comfortable when lying on my side, and several days of a really creepy feeling under the skin, probably just nerves rebounding from the inhibition effect of lyrica. After a messy week or so, back to "normal", which reminds me as to why I was using pain suppressing meds in the first place!
Bottom line: no simple answers. Wish it weren't so...
Welcome to the Pain Management Forum. You've ask a good question and it has been answered very well by all the above members.
Unfortunately there are no opiates, including tramadol (which acts much like an opiate) that are easy an easy withdrawal. The opiates you mentioned, Hydrocodone, Oxycontin and Percocet all have addictive qualities. They all produce withdrawal symptoms to one degree or another when the medication is stopped. As OtisDaMan said everyone is different. And different ppl with have different experiences with medications as they withdrawal from them.
Some ppl have said methadone is the worst withdrawal there is and the very next person will say no methadone wasn't near as bad as tramadol.....and so on. In the pain management world it comes down to which opiate works best at controlling your pain and allows the best possible functioning level. At least that is my opinion. I'll face the withdrawal if they ever find a cure for my condition.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.